Lightning, Isle of Wight
- When
- July 5, 9:24 PM EST
- Where
- Isle of Wight County, 0.55 mi E of Smithfield
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.980, -76.620
Lightning strike caused a house fire in Smithfield.
Isolated thunderstorm along a frontal boundary produced a lightning strike which caused a house fire across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated thunderstorm along a frontal boundary produced a lightning strike which caused a house fire across portions of southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 9:05 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1005 PM EDT SUN JUL 5 2015 .SYNOPSIS... UNSETTLED WEATHER CONDITIONS WILL PREVAIL THROUGH MONDAY AS A FRONTAL BOUNDARY OVER SOUTHERN VIRGINIA WILL BE SLOW TO LIFT NORTH THIS EVENING THROUGH MONDAY AFTERNOON. THE FRONT FINALLY MOVES NORTH OF THE AREA LATE MONDAY NIGHT INTO TUESDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDELY SCATTERED. THE NEXT COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH AND WEST THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE CURRENT SURFACE ANALYSIS CONTINUES TO SHOW A BOUNDARY ACROSS SOUTHSIDE VA...WITH A CLOSED UPPER LOW SPINNING OVER KY/WV PER IR/WV SATELLITE IMAGERY. AS OF 945 PM...THE GREATEST CONCENTRATION OF SHOWERS/TSTMS PER REGIONAL RADAR MOSAIC IS ACROSS INTERIOR PORTIONS OF THE TIDEWATER AND S-CENTRAL VA. LIGHTER SHOWERS ARE OCCURRING OVER PORTIONS OF CENTRAL VA AND THE ERN VA PIEDMONT...WITH LITTLE TO NO ACTIVITY OVER COASTAL NE NC...AND THE LOWER MD ERN SHORE. ADDITIONAL SHOWERS/TSTMS ARE APPROACHING SRN VA FROM CENTRAL NC. LOCALLY HEAVY RAIN AND POTENTIAL FLOODING REMAINS THE LARGEST THREAT. HOWEVER...CURRENT RADAR TRENDS SUGGEST MORE FORWARD MOTION...WHICH WOULD MINIMIZE THE FLOODING THREAT. THIS IS IN CONTRAST TO THE SLOW MOVING MERGING CELLS THAT PRODUCED RADAR ESTIMATED 3-5 IN OF RAIN ACROSS PORTIONS OF S-CENTRAL VA/NORTHAMPTON NC LATE THIS PAST AFTERNOON. THE FORECAST WILL MAINTAIN LIKELY POPS INTO MUCH OF CENTRAL VA INCLUDING METRO RICHMOND THROUGH THE EARLY OVERNIGHT HOURS. THIS WILL BE IN RESPONSE TO THE SFC FRONT LIFTING NORTH...AND SOME ENHANCED AREAS OF DEEP LIFT MOVING IN FROM THE WEST AS THE UPPER LOW SHIFTS ENE LATER TONIGHT. MODELS SUGGEST HOLDING ON TO CHC POPS WELL AFTER MIDNIGHT...THOUGH COVERAGE OF STORMS SHOULD DIMINISH...ESP SRN 1/2 OF CWA. LOWS MAINLY IN THE UPPER 60S N/NW TO THE LOWER 70S ELSEWHERE. QPF TONIGHT AVERAGES 0.50-0.75" INLAND WITH LESSER AMOUNTS AT THE COAST. LOCALLY MUCH HIGHER AMTS POSSIBLE (AS PREVIOUSLY MENTIONED) IN TRAINING STORMS BUT STILL APPEARS TOO LIMITED OF A THREAT FOR ANY FLOOD WATCHES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... VRB CLDS-MOSTLY CLOUDY MON W/ HIGHEST POPS TRANSITIONING A BIT TO THE N AND W AS UPR LVL LO SLOLY EXITS THE CNTRL APPALACHIANS. HI TEMPS IN THE L/M80S NW TO THE U80S/ARND 90F SE. ATTM...TOTAL QPF THROUGH MON NIGHT WILL AVG 1.OO-1.50 INCHES CNTRL/SCNTRL VA TO INTERIOR NE NC...TAPERING TO AN AVG OF 1/2 INCH OR LESS OVR MOST OF ERN VA TO THE LWR MD ERN SHORE. HWVR...LOCALLY MUCH HIGHER AMTS ARE CERTAINLY PSBL DUE TO HI PWATS (1.75-2 INCHES)/SLO MOVING OR REPEATING SHRAS/TSTMS. WILL CONT TO HIGHLIGHT PTNTL IN HWO. BY TUE...THE PATTERN FINALLY LOOKS A BIT DRIER AS THE UPPER LOW WEAKENS OVER THE MTNS AND WEAK RIDGING ALOFT DEVLOPS ALONG THE MID ATLC COAST. WITH A SW FLOW AT THE SFC...AND RISING 850 MB TEMPS...EXPECT TYPICAL SUMMERTIME HEAT WITH HIGHS INTO THE LOWER 90S MOST AREAS (FOR NOW STAYED A TAD BELOW GUIDANCE FOR HIGHS DUE TO MOIST ANTECEDENT CONDS). HI TEMPS AT THE IMMEDIATE COAST WILL BE IN THE 80S. WILL HAVE JUST A 20% POP CONFINED TO THE MID/LATE AFTN/EARLY EVENING PERIOD MOST PLACES. WARM/HUMID TUE NIGHT WITH LOWS IN LWR-MID 70S. WED SHOULD BEGIN DRY...WITH A SOMEWHAT HIGHER CHC THAN TUE (30-40%) FOR AFTN/EVENING STORMS AND HIGHS INTO THE UPPER 80S TO LOWER 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... TYPICAL SUMMERTIME PATTERN TO PREVAIL FOR THE END OF THE COMING WEEK INTO NEXT WEEKEND AS A SUB-TROPICAL RIDGE BUILDS OVER THE SERN U.S. AND A SERIES OF DISTURBANCES PASS MAINLY NORTH OF THE LOCAL AREA. ISOLD OR WIDELY SCT AFT/EVE TSTMS WILL BE POSSIBLE EACH DAY (20-30% POP). A WEAK COLD FRONT MAY DROP SOUTH INTO THE LOCAL AREA NEXT WEEKEND WHICH WOULD PROMOTE A LITTLE BETTER COVERAGE OF TSTMS. LOWS THROUGH THE PERIOD IN THE UPR 60S TO MID 70S. HIGH TEMPS IN THE UPR 80S TO LOW 90S...EXCEPT LOW/MID 80S AT THE BEACHES. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... FRNTL BNDRY LAYING ACRS SRN VA...WITH ISLTD SHOWERS/THUNDERSTORMS POPPING UP ACROSS SE VA AND NE NC. THAT FRONT WILL LIFT BACK N ACRS THE REGION AS A WARM FRONT THIS AFTN INTO MON CONTINUING CHANCES FOR SCTD SHOWERS AND TSTMS INTO MON. THE FRONT WILL MOVE N OF THE REGION MON NGT/TUE MORNG...WITH A MORE TYPICAL SUMMER PATTERN EXPECTED FOR TUE INTO WED. ISLTD LATE AFTN/EVENING TSTMS WILL BE POSSIBLE THOSE TWO DAYS. && .MARINE... WEAK SFC HIGH PRESSURE SLIDES OFF THE MID-ATLANTIC COAST BY THIS EVENING. MEANWHILE...A FRONTAL BOUNDARY REMAINS STALLED ALONG THE NC/VA BORDER THRU TONIGHT. THIS FRONTAL BOUNDARY LIFTS NORTH THROUGH THE AREA ON MONDAY...AS LOW PRESSURE TO THE WEST MOVES NORTH ALONG THE SPINE OF THE APPALACHIANS. E WINDS AOB 10 KT WILL BECOME SE OR S ALL WATERS AFTER MIDNIGHT...THEN SSE 10-15 KT ON MONDAY. RELATIVELY BENIGN BOATING CONDITIONS ARE EXPECTED TUE THRU FRI AS A MORE TYPICAL SUMMERTIME PATTERN DEVELOPS. ISOLD TSTMS WILL BE POSSIBLE EACH AFTN...BUT SCA CONDITIONS ARE NOT ANTICIPATED. SEAS WILL REMAIN GENERALLY 2-3 FT. WAVES ON THE CHES BAY 1-2 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/LKB NEAR TERM...AJZ/LKB SHORT TERM...ALB/LKB LONG TERM...JDM AVIATION...TMG/DAP MARINE...JDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1012 PM EDT SUN JUL 5 2015 MDZ021>025-VAZ099-100-070215- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 1012 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>014-030-VAZ048-060>062-065>069-079>083-087>090-092-093- 095>098-509>516-523>525-070215- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- 1012 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-075>078-084>086-517>522-070215- CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER- MIDDLESEX-MATHEWS-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 1012 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-031-032-102-070215- PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK- 1012 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT SUN JUL 5 2015
NCZ013-014-VAZ092-093-096-060045-
HERTFORD-GATES-HERTFORD-ISLE OF WIGHT-SUFFOLK-SOUTHAMPTON-
758 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
HERTFORD...NORTHWESTERN GATES...CITY OF FRANKLIN...SOUTHWESTERN ISLE
OF WIGHT...EASTERN SOUTHAMPTON AND SOUTHWESTERN CITY OF SUFFOLK
COUNTIES...
AT 758 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM SEDLEY TO WINTON...AND MOVING NORTH AT 15 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...WINDSOR...COURTLAND...GATESVILLE...HOLLAND...SUFFOLK...
GATES...WINTON...COFIELD...IVOR...COMO...CARRSVILLE...WHALEYVILLE...
HUNTERDALE...RODUCO...SEDLEY...ZUNI...HAZELTON...EURE AND
BARTONSVILLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3628 7692 3680 7710 3701 7682 3702 7681
3651 7665
TIME...MOT...LOC 2358Z 200DEG 15KT 3677 7696 3641 7691
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT SUN JUL 5 2015
VAZ062-069-060030-
POWHATAN-GOOCHLAND-
802 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
GOOCHLAND AND POWHATAN COUNTIES...
AT 802 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR MACON TO NEAR POWHATAN...AND MOVING NORTH AT
20 MPH.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POWHATAN...GOOCHLAND...BALLSVILLE...TRENHOLM...FIFE...MACON...
OILVILLE...SABOT...CROZIER...JEFFERSON...MICHAUX...GOODWINS STORE...
MAIDENS...IRWIN...LAKE POWHATAN...PROVOST...THREE SQUARE...
SUBLETTS...WEST VIEW AND FLAT ROCK.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3777 7806 3770 7766 3746 7780 3747 7789
3748 7792 3748 7794 3749 7797 3749 7801
3748 7802 3749 7810
TIME...MOT...LOC 0002Z 197DEG 17KT 3754 7799 3753 7787
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
846 PM EDT SUN JUL 5 2015
NCZ014-VAZ093-096-060130-
GATES-ISLE OF WIGHT-SUFFOLK-SUFFOLK-
846 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
GATES...CENTRAL ISLE OF WIGHT AND WESTERN CITY OF SUFFOLK COUNTIES...
AT 846 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR WINDSOR TO NEAR SUNBURY...AND MOVING
NORTHEAST AT 20 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WINDSOR...GATESVILLE...HOLLAND...DOWNTOWN SUFFOLK...
SUFFOLK...ISLE OF WIGHT...GATES...CORAPEAKE...CARRSVILLE...
WHALEYVILLE...ZUNI...KINGS FORK...DRIVER...RESCUE...HAZELTON...
SUFFOLK AIRPORT...INDIKA...CHUCKATUCK AND COLLOSSE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3681 7687 3688 7682 3703 7658 3700 7658
3700 7656 3697 7652 3661 7648 3655 7649
3655 7654 3651 7649 3638 7675
TIME...MOT...LOC 0046Z 214DEG 16KT 3684 7671 3645 7668
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 PM EDT SUN JUL 5 2015
NCZ016-VAZ084-093-095>098-523>525-060200-
CAMDEN-ISLE OF WIGHT-YORK-YORK-NEWPORT
NEWS-SUFFOLK-HAMPTON/POQUOSON-GLOUCESTER-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-GLOUCESTER-SUFFOLK-CHESAPEAKE-
HAMPTON/POQUOSON-NORFOLK/PORTSMOUTH-
937 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS MOVING TOWARDS HAMPTON ROADS...
AT 935 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR FORT EUSTIS TO NEAR CORAPEAKE...AND MOVING
NORTHEAST AT 10 MPH.
VERY HEAVY RAINFALL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SMITHFIELD AND RESCUE AROUND 940 PM EDT.
NEWPORT NEWS...PATRICK HENRY FIELD...CHRISTOPHER NEWPORT
UNIVERSITY...FORT EUSTIS...DENBIGH...BEACONSDALE AND TABB AROUND 1000
PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SOUTH NORFOLK...
NEWPORT NEWS GOLF COURSE...LAWSON...CHUCKATUCK...BENNS CHURCH...
LANGLEY VIEW...HORNSBYVILLE...DARE...HARRIS GROVE AND SEVERN.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3655 7653 3711 7667 3712 7666 3704 7665
3703 7664 3714 7662 3733 7641 3715 7641
3717 7635 3710 7628 3697 7633 3701 7634
3696 7641 3692 7638 3698 7630 3695 7627
3697 7628 3696 7627 3655 7610
TIME...MOT...LOC 0135Z 235DEG 8KT 3708 7664 3653 7652
JFOSTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 PM EDT SUN JUL 5 2015
VAZ088-089-092-093-096-060230-
ISLE OF WIGHT-SURRY-SUFFOLK-SOUTHAMPTON-SUSSEX-
952 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CITY OF
FRANKLIN...SOUTHWESTERN ISLE OF WIGHT...EASTERN SOUTHAMPTON...EAST
CENTRAL SUSSEX...SOUTHWESTERN CITY OF SUFFOLK AND SOUTH CENTRAL SURRY
COUNTIES...
AT 951 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF SEDLEY TO HUNTERDALE TO NEAR
COMO...AND MOVING NORTHEAST AT 15 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...WINDSOR...WAKEFIELD...HOLLAND...SUFFOLK...IVOR...
DENDRON...CARRSVILLE...WHALEYVILLE...ELBERON...HUNTERDALE...SEDLEY...
ZUNI...LEES MILL...RAYNOR...COLLOSSE...DELK CROSSROADS...BOAZ...
CLEOPUS AND STORY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3667 7700 3688 7711 3713 7683 3687 7671
3657 7668 3655 7680 3655 7692 3654 7692
3654 7699
TIME...MOT...LOC 0151Z 228DEG 14KT 3686 7702 3671 7694 3654 7694
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 PM EDT SUN JUL 5 2015
VAZ084-086-095-098-523>525-060245-
NORFOLK/PORTSMOUTH-GLOUCESTER-YORK-YORK-NEWPORT
NEWS-HAMPTON/POQUOSON-NORFOLK/PORTSMOUTH-HAMPTON/POQUOSON-GLOUCESTER-
VIRGINIA BEACH-MATHEWS-MATHEWS-
1008 PM EDT SUN JUL 5 2015
...THUNDERSTORMS CONTINUE TOWARDS HAMPTON ROADS...
AT 1006 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DENBIGH TO KEMPSVILLE...AND MOVING NORTHEAST AT 35
MPH.
THESE STORMS WILL BE NEAR...
VIRGINIA BEACH...KEMPSVILLE...VIRGINIA WESLEYAN COLLEGE AND NORFOLK
INTERNATIONAL ARPT AROUND 1010 PM EDT.
HAMPTON AND LANGLEY AFB AROUND 1015 PM EDT.
SEAFORD AROUND 1020 PM EDT.
ACHILLES AROUND 1025 PM EDT.
BAVON AROUND 1040 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PORT HAYWOOD...
NEWPORT NEWS GOLF COURSE...NORTH VIRGINIA BEACH...LANGLEY VIEW...
HORNSBYVILLE...DARE...MACONS CORNER...HARRIS GROVE...SEVERN AND
MESSICK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3675 7613 3713 7663 3724 7651 3722 7643
3726 7644 3725 7650 3733 7640 3717 7637
3714 7631 3737 7635 3744 7626 3697 7628
3691 7610 3688 7612 3685 7606 3691 7609
3694 7600 3692 7598 3681 7597
TIME...MOT...LOC 0206Z 233DEG 30KT 3712 7652 3683 7615
JFOSTERThe Norfolk radar (KAKQ), 34 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 lightning. Local standard time, as filed.
Lightning strike caused a house fire in Smithfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593223.